Alert archive / West Virginia / Winter Storm Warnings in 2019
Winter Storm Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this winter storm warning at Feb 1, 2019, 7:23 AM EST for Monongalia County, Preston County, Tucker County, West Virginia. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2019, 7:23 AM EST (12:23 UTC)
- Expired
- Feb 1, 2019, 2:35 PM EST
- In force
- 7 hr
- Issued by
- NWS Pittsburgh, PA
Counties Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 0.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Feb 1, 5:35 AM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Feb 1, 5:35 AM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
535 AM EST Fri Feb 1 2019
.SYNOPSIS...
Snow will continue through part of the day with a crossing
disturbance. Mainly dry weather and a warming trend is expected
for the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Snow will continue this morning as a fast moving shortwave
approaches and crosses the Upper OH Valley region. Maintained
the expanded Winter Weather Advisory for both snow amounts and
impact to the morning commute. Expect the highest snow totals
near and S of I 70, and in the WV/MD higher terrain, where
better lift and moisture is progged with a crossing jet streak.
Snow should taper off through the afternoon as the wave exits.
Highs are expected to be around 15 degrees below average.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Dry weather is expected through Saturday under sfc high
pressure, though stratus/stratocu is expected to develop in warm
advection. A sfc front could sink far enough S to result in
slight chances for precipitation N of I 80 Saturday night before
it lifts N as a warm front. Weak ridging should maintain dry
weather and a clearing trend Sunday and Sunday night.
After below average lows tonight, temperatures are expected to
climb above the seasonal averages for the weekend.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Rain chances return late Monday/Monday night as a trough crosses
the Upper OH Valley region. A series of crossing shortwaves
embedded in SW flow ahead of an approaching Wrn CONUS trough
should then maintain periodic precip chances through Thursday.
Above average temperatures are expected through the period.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
MVFR/IFR restrictions are expected into the late morning/early
afternoon hours. Restrictions will be most significant along
and south of I-70 where the heaviest snow accumulations will
occur, with lesser impacts to the north.
Conditions will improve west to east as the system exits
later this afternoon.
.Outlook...
Periodic restrictions are expected through much of the weekend
before a warm frontal boundary lifts north of the area late
Sunday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Winter Weather Advisory until 5 PM EST this afternoon for
MDZ001.
OH...Winter Weather Advisory until 5 PM EST this afternoon for
OHZ039-040-048>050-057>059-068-069.
PA...Winter Weather Advisory until 5 PM EST this afternoon for
PAZ021-029-031-073>076.
WV...Winter Weather Advisory until 5 PM EST this afternoon for
WVZ001>004-012-021-509>514.
&&Hazardous weather outlook, Feb 1, 3:00 AM EST, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 300 AM EST Fri Feb 1 2019 MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ021-029-031-073>076- WVZ001>004-012-021-509>514-020800- Garrett-Tuscarawas-Carroll-Coshocton-Harrison-Jefferson OH-Muskingum- Guernsey-Belmont-Noble-Monroe-Allegheny-Washington-Greene- Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-Hancock- Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 300 AM EST Fri Feb 1 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ041-PAZ007>009-013>016-020-022-023-020800- Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Jefferson PA-Beaver-Armstrong-Indiana- 300 AM EST Fri Feb 1 2019 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, west central Pennsylvania and western Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Feb 1, 3:56 AM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
356 AM EST FRI FEB 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 AM SNOW 1 SSW CALDWELL 39.73N 81.52W
02/01/2019 M2.5 INCH NOBLE OH DEPT OF HIGHWAYS
&&
EVENT NUMBER PBZ1900661
XXXLocal storm report, Feb 1, 5:06 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 AM EST FRI FEB 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM SNOW 3 WSW NEW PHILADELPHIA 40.48N 81.49W
02/01/2019 M2.0 INCH TUSCARAWAS OH DEPT OF HIGHWAYS
&&
EVENT NUMBER PBZ1900662
07Local storm report, Feb 1, 5:07 AM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
507 AM EST FRI FEB 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM SNOW 2 WSW CAMBRIDGE 40.01N 81.62W
02/01/2019 M1.0 INCH GUERNSEY OH DEPT OF HIGHWAYS
0238 AM SNOW 1 SSW CALDWELL 39.73N 81.52W
02/01/2019 M1.0 INCH NOBLE OH DEPT OF HIGHWAYS
0320 AM SNOW 2 N COSHOCTON 40.30N 81.84W
02/01/2019 M1.0 INCH COSHOCTON OH DEPT OF HIGHWAYS
0321 AM SNOW 1 NE WOODSFIELD 39.78N 81.10W
02/01/2019 M1.0 INCH MONROE OH DEPT OF HIGHWAYS
0355 AM SNOW 1 NE WOODSFIELD 39.78N 81.10W
02/01/2019 M2.5 INCH MONROE OH DEPT OF HIGHWAYS
0356 AM SNOW 1 SSW CALDWELL 39.73N 81.52W
02/01/2019 M2.5 INCH NOBLE OH DEPT OF HIGHWAYS
0453 AM SNOW 3 WSW NEW PHILADELPHIA 40.48N 81.49W
02/01/2019 M2.0 INCH TUSCARAWAS OH DEPT OF HIGHWAYS
&&
EVENT NUMBER PBZ1900656 PBZ1900657 PBZ1900658 PBZ1900659 PBZ1900660
PBZ1900661 PBZ1900662
07Local storm report, Feb 1, 5:25 AM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
525 AM EST FRI FEB 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM SNOW 1 NE WOODSFIELD 39.78N 81.10W
02/01/2019 M3.0 INCH MONROE OH DEPT OF HIGHWAYS
&&
EVENT NUMBER PBZ1900663
07Local storm report, Feb 1, 5:42 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 AM EST FRI FEB 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 AM SNOW MINGO JUNCTION 40.32N 80.61W
02/01/2019 M1.0 INCH JEFFERSON OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1900664
07Local storm report, Feb 1, 7:16 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
716 AM EST FRI FEB 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW BRUCETON MILLS 39.66N 79.64W
02/01/2019 E3.0 INCH PRESTON WV TRAINED SPOTTER
0600 AM SNOW 1 SW FAIRMONT 39.47N 80.17W
02/01/2019 E2.0 INCH MARION WV DEPT OF HIGHWAYS
0600 AM SNOW 1 N WELLSBURG 40.29N 80.61W
02/01/2019 E2.0 INCH BROOKE WV DEPT OF HIGHWAYS
0600 AM SNOW 2 E STRATTON 40.53N 80.60W
02/01/2019 E3.0 INCH HANCOCK WV DEPT OF HIGHWAYS
0600 AM SNOW GLEN DALE 39.95N 80.75W
02/01/2019 E4.0 INCH MARSHALL WV DEPT OF HIGHWAYS
0600 AM SNOW TRIADELPHIA 40.05N 80.64W
02/01/2019 E4.0 INCH OHIO WV DEPT OF HIGHWAYS
0600 AM SNOW 5 SW BROOKHAVEN 39.56N 79.94W
02/01/2019 E2.5 INCH MONONGALIA WV DEPT OF HIGHWAYS
0630 AM SNOW MILL RUN 39.95N 82.00W
02/01/2019 E5.3 INCH MUSKINGUM OH TRAINED SPOTTER
0630 AM SNOW 1 E MORRISTOWN 40.06N 81.06W
02/01/2019 E3.0 INCH BELMONT OH DEPT OF HIGHWAYS
0650 AM SNOW MCHENRY 39.56N 79.35W
02/01/2019 E3.5 INCH GARRETT MD TRAINED SPOTTER
0650 AM SNOW 2 N COSHOCTON 40.30N 81.84W
02/01/2019 E3.0 INCH COSHOCTON OH DEPT OF HIGHWAYS
&&
EVENT NUMBER PBZ1900665
EVENT NUMBER PBZ1900666
EVENT NUMBER PBZ1900667
EVENT NUMBER PBZ1900668
EVENT NUMBER PBZ1900669
EVENT NUMBER PBZ1900670
EVENT NUMBER PBZ1900671
EVENT NUMBER PBZ1900672
EVENT NUMBER PBZ1900673
EVENT NUMBER PBZ1900674
EVENT NUMBER PBZ1900675
MFNearby
Winter Storm Warnings in West Virginia, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.